Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 52, NWS New York, NY
NWS New York, NY issued this small craft advisory at May 2, 2017, 9:34 PM EDT. It took effect at May 3, 2017, 2:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2017, 9:34 PM EDT (01:34 UTC)
- In effect from
- May 3, 2017, 2:00 PM EDT
- Expired
- May 3, 2017, 9:35 PM EDT
- In force
- 8 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
453 WHUS71 KOKX 030134 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 934 PM EDT TUE MAY 2 2017 ...ROUGH CONDITIONS ON THE OCEAN CONTINUE TONIGHT AND ON ALL WATERS WEDNESDAY... ANZ330-335-338-340-345-031000- /O.CAN.KOKX.SC.Y.0051.000000T0000Z-170503T0200Z/ /O.NEW.KOKX.SC.Y.0052.170503T1400Z-170504T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 934 PM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT WEDNESDAY. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-031000- /O.EXT.KOKX.SC.Y.0051.000000T0000Z-170504T0000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 934 PM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-031000- /O.CON.KOKX.SC.Y.0051.000000T0000Z-170504T0300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 934 PM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT WEDNESDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
320 WHUS71 KOKX 030735 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 335 AM EDT WED MAY 3 2017 ...ROUGH CONDITIONS ON ALL WATERS DEVELOPING TODAY... ANZ355-031545- /O.EXT.KOKX.SC.Y.0051.000000T0000Z-170504T0300Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 335 AM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-031545- /O.EXT.KOKX.SC.Y.0052.170503T1800Z-170504T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 335 AM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-031545- /O.EXT.KOKX.SC.Y.0051.000000T0000Z-170504T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 335 AM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
781 WHUS71 KOKX 030754 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 354 AM EDT WED MAY 3 2017 ...ROUGH CONDITIONS ON ALL WATERS DEVELOPING TODAY... ANZ355-032015- /O.CON.KOKX.SC.Y.0051.000000T0000Z-170504T0300Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 354 AM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-032015- /O.CON.KOKX.SC.Y.0052.170503T1800Z-170504T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 354 AM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-032015- /O.CON.KOKX.SC.Y.0051.000000T0000Z-170504T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 354 AM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
788 WHUS71 KOKX 031954 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 354 PM EDT WED MAY 3 2017 ...ROUGH CONDITIONS ON ALL WATERS INTO TONIGHT.. ANZ353-040300- /O.EXT.KOKX.SC.Y.0051.000000T0000Z-170504T0300Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 354 PM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-040300- /O.CON.KOKX.SC.Y.0052.000000T0000Z-170504T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 354 PM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-040300- /O.CON.KOKX.SC.Y.0051.000000T0000Z-170504T0300Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 354 PM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-040600- /O.CON.KOKX.SC.Y.0051.000000T0000Z-170504T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 354 PM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
811 WHUS71 KOKX 040135 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 935 PM EDT WED MAY 3 2017 ...ROUGH CONDITIONS DIMINISHING TONIGHT EVENTUALLY RETURN THURSDAY NIGHT FOR THE OCEAN... ANZ353-355-040945- /O.CAN.KOKX.SC.Y.0051.000000T0000Z-170504T0300Z/ /O.NEW.KOKX.SC.Y.0053.170505T0200Z-170505T1000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 935 PM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 PM THURSDAY TO 6 AM EDT FRIDAY. * WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-040945- /O.CAN.KOKX.SC.Y.0051.000000T0000Z-170504T0600Z/ /O.NEW.KOKX.SC.Y.0053.170505T0200Z-170505T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 935 PM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 PM THURSDAY TO 6 AM EDT FRIDAY. * WINDS AND SEAS...EAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-040245- /O.CAN.KOKX.SC.Y.0052.000000T0000Z-170504T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 935 PM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS ONLY UP TO 20 KT ARE EXPECTED AND SEAS WILL BE 2 FEET OR LESS THROUGH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at May 2, 8:13 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 2, 8:13 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service New York NY
813 PM EDT Tue May 2 2017
.SYNOPSIS...
A cold front moves through tonight, followed by another on
Wednesday. High pressure builds briefly across the area on
Thursday before giving way to an approaching frontal system
over the Mississippi Valley. The system moves across the area
Friday into Friday night with the low passing to the northwest
across the Great Lakes. The associated upper low will then
remain over the Northeast through early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Adjusted winds to account for the higher gusts observed over
the past several hours. These should subside over the next hour
or two as the sun sets. Also made minor updates to temperatures
and dewpoints to better account for current trends. Otherwise
the forecast remains on track.
An upper trough shifts through the Northeast tonight with a cold
front passing through the forecast area this evening. Moisture is
limited, so no rainfall is expected with its passage. Winds diminish
overnight, and low temperatures should be near normal.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
A cold front moves through during the late morning/early afternoon
hours with some cloud buildup, but with no rainfall expected. Breezy
behind the front with diminishing clouds later in the afternoon.
High temperatures will be a little below normal in most cases, but
for the south shores of LI and CT they will be closer to normal due
to offshore winds. Mainly clear with diminishing winds for Wednesday
night as a high pressure center shifts in from the west.
Patchy/areas of frost are expected across mainly the far northern
zones overnight with light to calm winds, lows in the mid 30s, and
sufficiently low dewpoint depressions.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Global models remain in good agreement with taking an upper low
over the Mississippi Valley at the start of the period NE into
the Great Lakes Thursday into Friday, eventually becoming
nearly stationary across the Northeast through early next week.
High pressure will briefly be over the area on Thursday, giving
way to the aforementioned low and its associated frontal
system. A deep-layered southerly flow ahead of the system will
set up a strong warm conveyor belt along the east coast with a
moderate to heavy rainfall event Friday into Friday night. The
potential exists for a widespread 1-2 inch rainfall event with
localized higher amounts due to elevated convection.
The heaviest rains exit the area Friday night, but the rest of
the weekend into early next week will remain unsettled as a
highly amplified omega blocks resides across the lower 48. The
upper low responsible for the rain on Friday will become nearly
stationary over the Northeast with multiple pieces of shortwave
energy rotating about it. There are some timing issues and
phasing issues with multiple upper low centers. Regardless
though, it looks to be unsettled with bouts of showers over the
weekend and into early next week. Gusty winds will prevail most
afternoons.
Temperatures will trend from near normal at the start of the
period to below normal for the second half of the weekend into
early next week. Lows Friday though will be mild due to a
strong SE flow, gusting 20 to 30 mph. with dew points into the
50s.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Another cold front is moving through this evening with winds
becoming more westerly behind it. The winds have peaked and are
now less gusty but still expect gusts near 25-30 kt over the
next few hours before subsiding to closer to 20 kt late this
evening and totally diminishing overnight. Gusty winds resume
Wednesday, near 20 kt initially and then peaking near 25-30 kt
once again with winds becoming more northwesterly late in the
afternoon.
VFR conditions expected through the TAF period.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Timing of gusts diminishing tonight may be
off by +/- 2 hours. Gusts at times Wednesday could be 5kt higher
than in TAF.
KLGA TAF Comments: Timing of gusts diminishing tonight may be
off by +/- 2 hours. Gusts at times Wednesday could be 5kt higher
than in TAF.
KEWR TAF Comments: Timing of gusts diminishing tonight may be
off by +/- 2 hours. Gusts at times Wednesday could be 5kt higher
than in TAF.
KTEB TAF Comments: Gusts could very well end 1-2 hours earlier
than forecast tonight. Gusts at times Wednesday could be 5kt higher
than in TAF.
KHPN TAF Comments: Gusts could very well end 1-2 hours earlier
than forecast tonight. Gusts at times Wednesday could be 5kt higher
than in TAF.
KISP TAF Comments: Timing of gusts diminishing tonight may be
off by +/- 2 hours. Gusts at times Wednesday could be 5kt higher
than in TAF.
.OUTLOOK FOR 00Z THURSDAY THROUGH SATURDAY...
.Wednesday night-Thursday...Mainly VFR. Gusts subside Wednesday
evening.
.Thursday night-Friday...MVFR or lower conditions with rain. SE
winds 10-15 kt with gusts 25 kt Friday with LLWS possible.
.Saturday...MVFR or lower conditions in scattered showers. S-SW
winds 10-15 kt with gusts up to 25 kt.
.Saturday Night-Sunday...MVFR or lower conditions early
Saturday night, with VFR conditions on Sunday. Winds SW 10-15 kt
with gusts up to 20 kt.
&&
.MARINE...
SCA conds continue into this evening. Will leave the non-ocean
waters with an ending time of 02z this evening as conds fall below
criteria for at least 12 hours before gusts to 25 KT or greater
return Weds morning. Another SCA will then probably be needed. For
the ocean waters, had enough confidence to extend the SCA in time to
last into Weds evening east of Fire Island Inlet. Winds and seas
then diminish further overnight Wednesday night as a high pressure
center approaches the waters.
High pressure briefly builds across the waters with sub-SCA
conditions on Thursday. SCA conditions are likely to return to
all waters late Thursday night and Friday. A 50-60kt LLJ will
track across the area Friday although an inversion over the
waters will keep most of this from mixing to the surface. Winds
decrease Friday night, but may remain near SCA levels over the
weekend on ocean waters with high seas.
&&
.HYDROLOGY...
No widespread hydrologic impacts are expected through Thursday.
1-2 inches of rain is likely from Thursday night through Friday
night. At this time, it appears that only minor nuisance
flooding could impact the area.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for ANZ330-
335-338-340-345.
Small Craft Advisory until 11 PM EDT Wednesday for ANZ350-353.
Small Craft Advisory until 6 PM EDT Wednesday for ANZ355.
&&
SYNOPSIS...JC/DW
NEAR TERM...FEB/JC
SHORT TERM...JC
LONG TERM...DW
AVIATION...JM
MARINE...JC/DW
HYDROLOGY...JC/DWHazardous weather outlook, May 2, 3:56 AM EDT, 17 hours 38 minutes before
Hazardous Weather Outlook National Weather Service New York NY 356 AM EDT Tue May 2 2017 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-030800- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 356 AM EDT Tue May 2 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-030800- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 356 AM EDT Tue May 2 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. Maloit
In the hours before
Local storm report, May 2, 6:22 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
622 PM EDT TUE MAY 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM NON-TSTM WND DMG HARRISON 40.74N 74.15W
05/02/2017 HUDSON NJ CO-OP OBSERVER
TREE DOWN ON HOUSE ON DAVIS AVENUE
&&
JPLocal storm report, May 2, 7:38 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
738 PM EDT TUE MAY 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM NON-TSTM WND DMG WEST BABYLON 40.72N 73.35W
05/02/2017 SUFFOLK NY LAW ENFORCEMENT
TREE DOWN ON GREAT EAST NECK ROAD AT MONTAUK HIGHWAY.
&&
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:45 PM EDT | Frost Advisory | OKX | Orange | 15 hr |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.